Good Dr. visit yesterday - but I have a question

waricks
By waricks Latest Reply 2011-01-13 18:13:32 -0600
Started 2010-12-17 13:22:53 -0600

I went to see the Doc yesterday and was told I am doing really good. I lost 8 pounds since my last visit and she was well pleased with my logs and my progress. However she did add 5Mg of Glyburide once a day. She told me to take it with my biggest meal of the day. Since I got home before dinner I decided to take it with dinner so that I could get started. My before dinner reading was 108 and my 2hr after dinner reading was 82. I took another reading with another meter to make sure I got a good test and it was the same. Thirty min later i took another reading and it was 75. This is also without taking my evening metformin because I forgot and when I remembered I was too afraid to take it because of my sugars being so low. I ended up eating a half of sandwich and some grapes and before bed my reading was 94. When I woke up this morning I was @111. I took my normal morning meds and now my sugar is 119 2hrs after breakfast. I know that she gave me the new med to lower my sugar but should it go that down 26 points two hrs after my meal last night? Is this just me being a newbie or should I be concerned?


18 replies

waricks
waricks 2011-01-12 22:12:15 -0600 Report

Well - I finally got my lab results back from this visit and I am excited to report that my A1c is @ 6.2 which is down from 9.4 three months ago.

Gabby
GabbyPA 2011-01-13 08:25:00 -0600 Report

That is fantastic. What a great drop. Just watch out for those lows. You don't want those to be why your A1c is lower. Keep up the good work, it seems that the med is really working for you.

realsis77
realsis77 2010-12-19 15:46:43 -0600 Report

Keep an eye it to make sure. I'm glad pills are working for you! They didn't work for me but now my insulin does! Good luck! Happy holidays!

Gabby
GabbyPA 2010-12-18 14:13:20 -0600 Report

Gliperide and glypizide are fast acting meds, similar to the way insulin works, but what it does is pushes your pancreas to release it to lower your levels. It is one that has helped me the most. You do have to be careful and maybe you want to take it after lunch and make that your large meal so you can keep an eye on it a little easier without feeling afraid to go to sleep.

BandonBob
BandonBob 2010-12-19 14:01:41 -0600 Report

Is gilperide different from Glimperide or mispelled? I take 2 mg of Gliperide in the morning and in the evening and have had not trouble with really low readings after fasting. My 30 day average for morning is 94 with a low of 85 and a high of 109 and my 2 hours after eating always come back between 105 and 120 with one exception this month when it was 150.

Gabby
GabbyPA 2010-12-19 14:07:32 -0600 Report

There are all kinds of this family of drugs. And every one reacts differently dependent on the insulin resistance they have. I started with 5mg a day two times, now I am up to 15mg two times. I think my body is just so resistant and need to look into other things.

waricks
waricks 2010-12-19 05:17:02 -0600 Report

Thanks Gabby this helps. I am not used to this Glyburide yet. I had a problem today where I was working about a hundred miles from home. I have been testing more because of this new med and how it scares me. So before I left for home I was @ 114. This is a pretty normal reading for me so I was pretty happy with it. Upon arriving home I had to unload some gear out of my van and then load some other different gear back in for a gig I am doing tomorrow.. Once I did that I went in the house and before I could get up the stairs I was shacking and I felt really strange. I decided to test and I was @ 54. I ate a glucose tablet that I bought and then drank some orange juice. I felt pretty good after that. I am not sure what to think about this new med and I may be calling my doc on monday.

Gabby
GabbyPA 2010-12-19 13:14:07 -0600 Report

I would call them for sure. What kind of numbers were you having before they added this? It seemed that you were doing quite fine without it. What was your A1c? Getting lows like that are not so great. Can you cut the pill in half until you get a hold of your doctor?

waricks
waricks 2010-12-21 13:54:41 -0600 Report

That is just it. I really don't understand the need to change my therapy right now. I have been averaging between 90 and 160 everyday. She trying to lower my morning reading which is always in the 130's. I have learned to do better with this new med and started to take it at lunch instead of my eventing meal.

Not sure what my A1c is yet, with no insurance I was not able to pay for labs last week and am saving up to go in for them after christmas. But I think it will be way better than my last one which was 9.4.

Gabby
GabbyPA 2010-12-22 07:54:01 -0600 Report

I think the 160 is what she is wanting to tackle as well as the morning highs. My doctor is working now on my morning highs, and I told him good luck! He wants to see a 60-90 in the AM. So would I, but I don't see how. That is the most frustrating thing. If we can get those lower our whole day will be better, so I understand why she added that.

Maybe talk to her about cutting it in half and taking half at lunch and half at night? You also have to give the some time to work. But with numbers that are that much lower, your A1c should be greatly improved.

waricks
waricks 2010-12-24 11:22:01 -0600 Report

Well after being on this Glyberide thing for a week now - I am beginning to like it. My sugars are stable - between 82 in the mornings and highs around 130 in the daytime. I have had a few lows, one that was 48 that scared the pants off of me. I am learning how to tell when I am getting low and have some snacks with me at all times for when this happens. I tried the glucose tablets and even though they taste like Pixy Sticks - I really don't like the idea of eating sugar any more.

Thanks for your advice on this and helping me through.

Gabby
GabbyPA 2010-12-26 23:02:48 -0600 Report

I'm glad things are calming down for you. It is rough when things are just getting started. Glad to hear that you are learning what to do with lows and how to listen to your body. That is one of the most important things we need to do.

Harlen
Harlen 2010-12-17 19:10:02 -0600 Report

Great job
Yep it can do that you may be able to up your carb intake ???
Best wishes
Harlen

waricks
waricks 2010-12-17 23:33:06 -0600 Report

So you are saying this is normal for this med and I should eat more carbs? How will that effect my weight loss goals?

CaliKo
CaliKo 2010-12-17 14:40:07 -0600 Report

Congrats on the good doctor visit and weight loss. I'm sorry I don't know the answer to your drug question, except that sulfonylurea drugs do carry a warning for low blood glucose levels. Good luck with your new therapy.

waricks
waricks 2010-12-17 23:32:18 -0600 Report

I am not really sure why she added this new med for me. She said it was to help get my levels down over night because my night fasting was running between 120 to 135. I am not sure I like this one.